[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.112.177. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1990

Aminoglycoside Macular Toxicity After Subconjunctival Injection-Reply

Author Affiliations

Hartford, Conn

Arch Ophthalmol. 1990;108(9):1206-1207. doi:10.1001/archopht.1990.01070110022003
Abstract

In Reply.  —I appreciate the careful attention Dr Grizzard gave to my case report. I agree that in some cases there may be no definitive way to distinguish between the clinical and angiographic findings of aminoglycoside macular toxicity and retinal vascular occlusion from traumatic retrobulbar injection of the optic nerve.However, I believe that my report and explanation is correct for the following reasons: (1) There was no resistance to anesthetic injection or retrobulbar hemorrhage or proptosis noted by the referring surgeon. (2) Contact B-scan ultrasonography performed by me showed no thickening of the optic nerve sheath. (3) There was no clinical or angiographic evidence of optic nerve swelling, hemorrhage, or infarction. (4) Most importantly, there does not seem to be another plausible anatomic explanation for the peculiar oval pattern of retinal necrosis manifested by absolute arterial and venous nonperfusion seen on fluorescein angiography, other than by a "settling" phenomenon

First Page Preview View Large
First page PDF preview
First page PDF preview
×